MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A1&B

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A1&B
Catalog Number 816057100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported unexpected positive reactions of patient samples with biotestcell a1&b in the reverse typing.The customer stated that she a patient sample with an anti-m caused interferences with biotestcell a1&b.Furthermore, the customer stated that the reverse typing reagent red blood cells of ortho would be m antigen negative.The dustomer did not provide a date of event.The customer did neither return a product sample of biotestcell a1&b, lot 9402011-00 for investigational testing nor the patient sample that showed interferences.Therefore, our quality control laboratory tested their retention samples of the current lots of biotestcell a1&b: lot 9402011-00 (lot the customer filed her complaint for), lot 9406011-00 and lot 9410011-00 with different donor samples according to the instruction for use (ifu).All acceptance criteria were met.We did not observe any false positive reaction.Within the production process biotestcell a1&b was tested for the abo bloodgroups, the rh phenotypes and the antigens kell (kel1) and cellano (kel2) according to the requirements.The acceptance criteria were met.Testing for further antigens was not mandatory.Based on the investigation the complaint was classified as undetermined.Neither the complaint sample nor the patient samples that had caused the interferences were available and the retention sample reacted as expected.For abo products there are no specifications for the testing of antigens beyond abo, rh (rh phenotype), k (kel1), k (kel2).The testing for further antigens is not mandatory.Due to the test method for the reverse typing, it would be possible that antibodies that have a reaction optimum below 37 degrees c show a positive result in the reverse typing, depending on the antigens of the reagent red blood cells used and the specificity of the antibody.We therefore referred the customer to the section "limitations" of the instruction for use: false positive reactions might occur due to: cold antibodies.Auto antibodies.Panagglutinins.Patient's medication (e.G.Antibiotics, plasma expanders of high molecular weight).A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Initially, this complaint was considered not to meet the criteria for vigilance reporting to fda.The complaint was re-classified as being "reportable" on may 05, 2024 and the timeline of 30 days for submitting an mdr report to fda has been exceeded.An internal quality notification has been opened to document this delay.((b)(4)).

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL A1&B
Common Device Name
BIOTESTCELL A1&B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19357772
Report Number9610824-2024-00014
Device Sequence Number3851513
Product Code QHT
UDI-Device Identifier07611969952663
UDI-Public(01)07611969952663(17)240311(10)9402011-00
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Catalogue Number816057100
Device Lot Number9402011-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORTHO REVERSE CELLS
Patient SexUnknown